Fludrocortisone side effects

Messages
30
Likes
59
Hi every one.

My sister is on Fludrocortisone , a very small dose (0.05mg/day) started a week ago.
I would like to ask about side effects - I mean she cries in the morning and she feels very depressed. She is not happy about her condition right now but never like this. Since she started the Fludrocortisone she feels much worse from this point of view.

Is there anybody else who developed depression after a small dose of Fludro?

Thank you guys and hope for an answer because I really don't know what to do. Her doc is following her but she hasn't any experience with this medication.
 

Moof

Senior Member
Messages
741
Likes
2,021
Location
UK
Sorry to hear she's struggling o much. I know it can cause fatigue, but I'm not sure about other side-effects. Maybe encourage your sister to see if she can keep going for another couple of weeks, to give her body chance to start adjusting to the drug? This quite often happens with powerful meds – they throw everything out to start with, but then some of the side effects fade away.
 

used_to_race

Senior Member
Messages
164
Likes
251
Location
Southern California
Sorry to hear things aren't going well for your sister. I started Fludrocortisone about 9 months ago and it has been amazing for me - no noticeable side effects and a big reduction in symptoms. But we are all different and if it's not working for her then she shouldn't be taking it in the hope that it magically starts to! If she doesn't have low blood volume then I don't see how it could be helping, and anything with corticosteroid properties can cause people with ME/CFS-like illnesses to have bad reactions.

I would persist with it for another week at most.
 

Judee

Senior Member
Messages
825
Likes
2,072
Location
Great Lakes
Yes, I got the depression right from the very first day. I had to stop the drug because of that and it still took about 3 days for it to go away. I knew it was from the medication because I don't usually experience that kind of depression.

I will say that when I tried the drug again a few months later, I didn't get that side effect, but I did get water weight gain and migraine headaches so had to stop it again.

A good website to go to see if others are experiencing the same is askapatient.com.

Some on that site recommended lowering the dose with doctor assistance.
 

lauluce

as long as you manage to stay alive, there's hope
Messages
488
Likes
785
Location
argentina
WARNING. Taking fludrocortisone for 3 months caused me SEVERE DEPRESSION, something I didn't have for 20 years of living with ME/CFS. I didn't help with my confirmed POTS either so I discontinued it and the depression disappeared and was replaced with the usual sadness of living with ME/CFS. Be very careful with this issue, severe depression can be dangerous for your sister's LIFE
 
Messages
30
Likes
59
WARNING. Taking fludrocortisone for 3 months caused me SEVERE DEPRESSION, something I didn't have for 20 years of living with ME/CFS. I didn't help with my confirmed POTS either so I discontinued it and the depression disappeared and was replaced with the usual sadness of living with ME/CFS. Be very careful with this issue, severe depression can be dangerous for your sister's LIFE
Thank you for the info.. we continued the fludrocortisone in a very small dose and seemed that depression is gone. We will keep watching her..and at any other sign of depression I intend to stopp it
 

lauluce

as long as you manage to stay alive, there's hope
Messages
488
Likes
785
Location
argentina
great! glad to hear de depression is gone :) don't ñet your guard down, though. Did her POTS improved? Good luck!
 
Messages
78
Likes
102
Just a very little bit because the dose is small (half the starting dose). We should increase now the dose to 0.1 mg/day.
Flurocortisone is very potent. I am doing best on 0,05-0,075. I always start as low as 0,025mg and increase with 0,025mg.